MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL PUERTO RICO, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RSAR-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Ischemia Stroke (4418)
Date of Event 06/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 28mm sjm rigid saddle ring was implanted.On (b)(6) 2021, the patient was experiencing abdominal pain and a computerized tomography (ct) scan was performed.A colon ischemia was noted on the ct scan and was surgically treated.The cause of the colon ischemia is possibly due to the patient's pass history of smoking and other than that the patient did not receive any medication that can cause bowel-ischemia, neither intraoperative, nor postoperative there were no complications noted during the implant procedure.The patient suffers from persistent atrial fibrillation (af), non-ischemic cardiomyopathy (dilated), chronic obstructive pulmonary disease (copd), obesity, seronegative myasthenia gravis and polyarthritis.The patient also has a history of smoking.The patient is reported to be in stable condition and is recovering in the normal postoperative ward.Additional information received on 06/29/21 on (b)(6) 2021, the patient emerged with slurred speech and a cranial ct scan was performed and noted infract on the right hemisphere.The patient is intubated and transferred to the intensive care unit (icu).The patient does not have a history of strokes.On (b)(6) 2021, the patient was discharged form the hospital was reported to be in stable condition.(b)(4).
 
Additional Manufacturer Narrative
An event of abdominal pain and ischemia were reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Corrected manufacturer narrative for h10: an event of abdominal pain, ischemia and patient death due to consequences of the stroke and comorbidities and were reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that on (b)(6) 2021, cranial computed tomography (ct) scan showed infarct on right hemisphere.Patient was diagnosed with ischemic stroke.The stroke was in the right medial steam area with edematous compression of the lateral ventricle and centerline shift.Patient was administered heparin infusion.Patient was transferred to another facility for further management.On (b)(6) 2021, patient was extubated and transferred to palliative care unit.On (b)(6) 2021, the patient died due to the consequences of the stroke and comorbidities.The cause of the stroke was unknown.There was no allegation of malfunction made against the rigid saddle ring.No additional information was provided.Clinical information: (b)(6).

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12165603
Report Number2648612-2021-00073
Device Sequence Number4580703
Product Code KRH
UDI-Device Identifier05414734009430
UDI-Public05414734009430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model NumberRSAR-28
Device Catalogue NumberRSAR-28
Device Lot Number6665256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer07/28/2021
07/27/2022
08/25/2022
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date07/29/2021
08/25/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age61 YR
Patient SexFemale
Patient Weight102 KG